It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Multiple Sclerosis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-20-2006, 08:01 PM   #1
Newbie
(female)
 
Join Date: Sep 2006
Location: florida
Posts: 5
reenie1128 HB User
new to betaseron

recently diagnosed and have been on full dose betaseron for about 3 weeks. The medication seems to sting.....did that happen to anyone? I have nasty red bruises whereever I have injected and they don't appear to be going away too quickly- I'm starting to look like a pin cushion. Anyone out there had the same side effects? I called the Beta nurse and they said it shouldn't be stinging, so I'm at a loss.
I have had chills and major fatigue....but overall, not too terrible. If I could just manage this darn shot better. Any tips?

 
Old 09-21-2006, 08:24 AM   #2
Member
(female)
 
Join Date: Jun 2006
Location: Kohler, WI
Posts: 85
hkholwerda HB User
Re: new to betaseron

I have been on Betaseron for over a year. I had a few times where I felt a sting, but that was before using the Auto-Injector. Are you using it? I also take Tylenol a half hour before the shot and use an ice pack 5 minutes before the shot, it seem to work. I too have spots. I have learned that they don't go away quickly at first but over time your body will get used to it. I do most of my shots on my stomach and butt area (I have more cushion there ). 10 days afte I started Betaseron I got progressively better. I was recovering from my first and very severe attack.
Hope this helps!
Holly

 
Sponsors Lightbulb
   
Old 09-22-2006, 06:07 AM   #3
Member
(female)
 
Join Date: Apr 2005
Location: north yorkshire(england)
Posts: 62
dawnies HB User
Re: new to betaseron

Hi Reenie I am in the uk so over here we call it Betaferon but i have been injecting it for 3 years and i think the stinging is something to do with getting any of the liquid on the needle beforehand, I find when you have made it up and try to get rid of the air bubbles sometimes if my hand is a bit shaky some of the liquid squirts out and thats when it stings and my MS nurse agreed with me, also the bruises you talk about do stay for quite a while the only good thing about them is you can always remember where you last injected and go somewhere else, hope this helps.

 
Old 09-22-2006, 01:54 PM   #4
Member
(male)
 
Join Date: Jan 2005
Location: Ireland
Posts: 88
gaulty HB User
Re: new to betaseron

how do, yeah, first i would try and inject without the pen, it works for me anyway, as was said dont let the interferon on your skin, try and fully insert the needle and apply a steddy presure. I also pinch the skin im shotting although your told not to ( i di this because im not carrying much weight and find i can inject into musle by mistake) as for the flu like symtoms i started to inject about 7pm and took parasetomal (sorry about spelling) about 8pm, now it don't matter what time i inject at as i dont get that sota hangover felling in the morn

well i think thats about it, good luck!!

 
Old 09-22-2006, 06:18 PM   #5
Newbie
(female)
 
Join Date: Sep 2006
Location: florida
Posts: 5
reenie1128 HB User
Re: new to betaseron

Quote:
Originally Posted by hkholwerda
I have been on Betaseron for over a year. I had a few times where I felt a sting, but that was before using the Auto-Injector. Are you using it? I also take Tylenol a half hour before the shot and use an ice pack 5 minutes before the shot, it seem to work. I too have spots. I have learned that they don't go away quickly at first but over time your body will get used to it. I do most of my shots on my stomach and butt area (I have more cushion there ). 10 days afte I started Betaseron I got progressively better. I was recovering from my first and very severe attack.
Hope this helps!
Holly

 
Old 09-22-2006, 06:20 PM   #6
Newbie
(female)
 
Join Date: Sep 2006
Location: florida
Posts: 5
reenie1128 HB User
Re: new to betaseron

I use the injector, but it still stings...quite a bit. I must be doing something wrong and the nurses had no idea. I don't see the doc until the 12th, so I guess I'll have to live with it.
There is no way I could do it without the injector.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Stopped my Betaseron jalmsalter Multiple Sclerosis 3 07-19-2008 07:07 AM
Anyone on Betaseron murph154 Multiple Sclerosis 10 11-02-2007 12:23 PM
What to do with supply of unused Betaseron? cyberpj Multiple Sclerosis 6 05-10-2007 02:35 PM
Anyone on Betaseron? goodsea Multiple Sclerosis 3 06-30-2006 01:11 PM
Betaseron antibodies... curious11 Multiple Sclerosis 9 06-09-2006 03:15 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



MSJayhawk (998), MSNik (525), Snoopy61 (58), J-one (13), Whimpurr (13), shahila (12), JodiH (11), MS22 (11), KingBaxter (10), LasVegasgirl (8)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 06:41 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!